Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 277, NWS Paducah, KY

July 8, 2012Butler County, Stoddard County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2012, 6:03 PM CDT for Butler County, Stoddard County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 6:03 PM CDT (23:03 UTC)
Expired
Jul 8, 2012, 6:45 PM CDT
In force
42 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 138 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS53 KPAH 082303
SVRPAH
MOC023-207-082345-
/O.NEW.KPAH.SV.W.0277.120708T2303Z-120708T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 645 PM CDT.

* AT 601 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR DUDLEY...OR 10 MILES WEST OF
  DEXTER.  THIS STORM WAS NEARLY STATIONARY.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  DEXTER...BLOOMFIELD...QULIN AND DUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3655 9047 3677 9047 3692 8993 3671 8993
      3662 9015 3651 9028
TIME...MOT...LOC 2304Z 297DEG 2KT 3676 9014
WIND...HAIL 60MPH 1.00IN

$$

SMITH
1 follow-up statement
611 
WWUS53 KPAH 082329
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
629 PM CDT SUN JUL 8 2012

MOC023-207-082345-
/O.CON.KPAH.SV.W.0277.000000T0000Z-120708T2345Z/
BUTLER MO-STODDARD MO-
629 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STODDARD AND SOUTHEASTERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL
645 PM CDT...

AT 624 PM CDT...RADAR STILL INDICATED A SEVERE THUNDERSTORM CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 5 MILES SOUTHEAST OF DUDLEY...OR 5 MILES NORTHWEST OF BERNIE.
MOVEMENT WAS NEARLY STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3655 9047 3671 9043 3684 8993 3671 8993
      3662 9015 3651 9028
TIME...MOT...LOC 2329Z 297DEG 2KT 3673 9003
WIND...HAIL 60MPH 0.75IN

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:48 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 8, 2:48 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CDT SUN JUL 8 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 248 PM CDT SUN JUL 8 2012

WITH MOST OBS SITES AT THEIR HIGHS AS OF 19Z WILL LET THE
ADVISORY GO TIL EXPIRATION AT 23Z.

THE UPPER HIGH IS NOT QUITE DONE WITH US YET. CONVECTION IS
CONVENIENTLY FORMING MOSTLY OUTSIDE OF THE FORECAST AREA ALL
QUADS...NICE RING OF FIRE. WOULD EXPECT THE CONVECTION IN
SOUTHEAST MISSOURI TO BUILD WEST OF THE AREA IN THE NEXT HOUR OR
TWO. OF GREATER CONCERN IS THE I-64 CORRIDOR WHICH WILL LIKELY SEE
STRONG TO SEVERE STORMS MOVING IN OVER THE NEXT 2 HOURS. THIS
ACTIVITY WILL MOVE EAST AND BUILD SLOWLY SOUTH WELL INTO THE
EVENING.

HOWEVER...ONCE THE DIURNAL CONVECTION HAS PLAYED OUT BY LATE
EVENING...CANNOT FIND A COHERENT FORCING MECHANISM TO GENERATE OR
SUSTAIN CONVECTION INTO THE OVERNIGHT HOURS. THE MODELS HAVE
CONSISTENTLY GENERATED QPF IN THE OVERNIGHT HOURS...SO WILL TAPER
50-60 POPS THIS EVENING DOWN TO AROUND 40 AREAWIDE AFTER 06Z JUST
TO BE SAFE.

THE FRONTAL BOUNDARY HAS MADE LITTLE PROGRESS TODAY...AND DO NOT
EXPECT IT TO MAKE IT INTO THE AREA UNTIL NEAR 12Z MONDAY. WENT ON
THE SLOW/WEAK SIDE OF GUIDANCE WITH THE FRONTAL PASSAGE...AND GUT
FEELING IS THAT THE DRY...COOLER AIRMASS...THAT WE CURRENTLY SEE IN
NORTHERN ILLINOIS...WILL NOT MAKE IT FAR INTO OUR AREA. THIS WILL
LEAD TO SLIGHTLY WARMER THAN EXPECTED TEMPERATURES AND DEWPOINTS
THROUGH TUESDAY NIGHT...AND BETTER CHANCES OF CONVECTION AT LEAST
IN THE SOUTH MONDAY NIGHT THROUGH TUESDAY.

WOULD EXPECT TO SEE PRIMARILY...DIURNALLY DRIVEN CONVECTION MONDAY
WITH BEST CHANCES IN THE SOUTHEAST. EVEN THE GFS IS NOW SLOWING
DOWN THE PRECIPITATION MONDAY NIGHT INTO TUESDAY...SO HAVE
INCREASED POPS BOTH PERIODS...WITH THE EMPHASIS STILL IN THE SOUTH.
KEPT THE SMALL POPS ON THE TENNESSEE BORDER TUESDAY NIGHT...DUE TO
THE SLOWER/WEAKER FRONTAL PASSAGE. IT COULD BE A WET DAY OR TWO
OVER WEST KENTUCKY. OOPS JUST JINXED IT.

.LONG TERM...(WEDESDAY THROUGH SUNDAY)
ISSUED AT 248 PM CDT SUN JUL 8 2012

THE CLOSED SFC TO 500 MB LOW OVER SOUTHWEST LOUISIANA ON THE 12Z
SUNDAY MANDATORY LEVEL UPPER AIR CHARTS IS FORECAST BY THE
DETERMINISTIC GFS NUMERICAL GUIDANCE TO ELONGATE FROM SOUTHEAST TO
NORTHEAST THROUGH THE LENGTH OF THE LOWER MISSISSIPPI VALLEY BEFORE
RETROGRADING SOUTHWARD TOWARD THE GULF OF MEXICO BY TUESDAY.

THE WEAKNESS /GREATER INSTABILITY ALOFT/ AFFORDED BY THIS LOW WILL
AID IN THE SHARPENING OF THE TROUGH AT THE INFLECTION POINT ALONG
THE BASE OF THE TROUGH. THIS FORCES THE DEVELOPMENT OF A CLOSED
UPPER LOW OVER WESTERN KENTUCKY AND A SHARPENING /NORTH TO SOUTH
ORIENTED/ TROUGH LATE THURSDAY. THE SHEAR ALOFT AND THE MOISTURE
CONVERGENCE ASSOCIATED WITH THE INVERTED TROUGH SHOULD INCREASE THE
POTENTIAL FOR SHOWER AND THUNDERSTORM ACTIVITY OVER THE SOUTHERN
PENNYRILE REGION...CLOSER TO THE CHRISTIAN...TODD...MUHLENBERG
COUNTIES WEDNESDAY INTO THURSDAY.

AS A SERIES OF IMPULSES IS FORECAST TO ROTATE AROUND THE BASE OF THE
TROUGH INTO WESTERN TENNESSEE AND CENTRAL KENTUCKY ON FRIDAY. AT THE
SAME TIME...THE PERSISTENT UPPER RIDGE IN THE WEST /CURRENTLY
FOCUSED IN THE EASTERN DAKOTAS/ WILL MOVE INTO EASTERN
COLORADO...WHILE THE RIDGE IN THE CAROLINAS MOVES UP TO THE DELMARVA
REGION ON THE EASTERN SEABOARD. THE NEXT RESULT WILL BE TO SHIFT THE
RAIN CHANCES FURTHER TO THE WEST FROM FRIDAY THROUGH SUNDAY OVER THE
REMAINDER OF THE WFO PAH FORECAST AREA.

DURING THIS TRANSITIONAL PHASE AS THE RAIN CHANCES MOVE WESTWARD
WITH TIME NEXT WEEKEND...THERE MAY BE ENOUGH INSTABILITY/LIFT FOR
CONDITIONAL STRONG TO SEVERE STORMS TO DEVELOP OVER THE PENNYRILE
REGION OF WEST KENTUCKY. CURRENT PLANS ARE TO JUST HIGHLIGHT THIS
SEVERE POTENTIAL IN THE EXTENDED PORTION OF THE HAZARDOUS WEATHER
OUTLOOK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1241 PM CDT SUN JUL 8 2012

INSERTED A 2-4 HOUR PERIOD OF VCTS WITH VFR CONDITIONS AT EACH
SITE ACCORDING TO THE GENERAL TIMELINE GIVEN IN THE UPDATE
SECTION. COULD NOT FIND ANY COHERENT FORCING FOR CONVECTION
OVERNIGHT...ONCE THE DIURNAL CONVECTION DIES OFF...SO KEPT THE
TAFS DRY UNTIL MONDAY MORNING. INSERTED A VFR -TSRA PROB30 AT ALL
SITES BEGINNING IN THE NORTH FIRST AND EVENTUALLY REACHING KPAH BY
16Z.

KEPT WINDS LIGHT THROUGH THE PERIOD...BUT DID SHOW A POST-FRONTAL
NORTHEAST WIND AT KEVV IN THE MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ILZ075>078-080>094.

MO...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR MOZ076-086-087-100-
     107>112-114.

IN...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR INZ081-082-085>088.

KY...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KYZ001>022.

&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM....SMITH
AVIATION...DRS
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT SUN JUL 8 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
319 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
OVER THE OZARK FOOT HILLS OF SOUTHEAST MISSOURI FOR THE REMAINDER
OF THE AFTERNOON. SCATTERED TO NUMEROUS STRONG TO SEVERE
THUNDERSTORMS WILL BUILD SOUTH AND EAST ALONG THE INTERSTATE 64
CORRIDOR AND EVENTUALLY INTO NORTHWEST KENTUCKY THROUGH THE
EVENING. ELSEWHERE ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAINFALL AND
LIGHTNING.

A HEAT ADVISORY REMAINS IN EFFECT THROUGH 6 PM CDT. PLEASE REFER
TO THE ADVISORY PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ACROSS THE REGION
MONDAY INTO MONDAY NIGHT. THE BEST CHANCES WILL BE OVER WEST
KENTUCKY...WHERE AN ISOLATED STRONG TO SEVERE STORM CANNOT BE
RULED OUT ESPECIALLY IN THE AFTERNOON. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY
RAINFALL.

SCATTERED STORMS MAY LINGER OVER WEST KENTUCKY TUESDAY...AND ALONG
THE TENNESSEE BORDER TUESDAY NIGHT. SEVERE WEATHER IS NOT
ANTICIPATED.

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST OVER
THE PENNYRILE AND PURCHASE AREAS OF WEST KENTUCKY WEDNESDAY AND
THURSDAY. THESE THUNDERSTORMS WILL GRADUALLY SPREAD WEST OVER THE
REMAINDER OF THE OUTLOOK AREA FRIDAY THROUGH NEXT SUNDAY. THE
BEST CHANCE FOR POTENTIALLY SEVERE THUNDERSTORMS WILL BE OVER THE
PENNYRILE REGION OF WEST KENTUCKY BETWEEN FRIDAY AND SUNDAY. THE
PRIMARY CONCERN WOULD BE HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ALONG THE INTERSTATE 64
CORRIDOR INTO THE EVANSVILLE TRI STATE THIS AFTERNOON AND EVENING.

DRS

In the hours before

Special weather statement, Jul 8, 5:07 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SUN JUL 8 2012

KYZ008-082230-
MARSHALL KY-
507 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY IN
WESTERN KENTUCKY UNTIL 530 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BENTON...MOVING NORTH AT 5
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MARSHALL COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Local storm report, Jul 8, 5:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     DU QUOIN                38.00N 89.24W
07/08/2012  E60 MPH          PERRY              IL   TRAINED SPOTTER

            ALSO SOME SMALL HAIL

&&

DLL
Special weather statement, Jul 8, 5:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT SUN JUL 8 2012

KYZ019-020-082300-
DAVIESS KY-MCLEAN KY-
522 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIESS AND CENTRAL
MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 600 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF CALHOUN...MOVING NORTH AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  OWENSBORO AND MOSELEYVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 8, 5:37 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT SUN JUL 8 2012

KYZ016-082315-
HOPKINS KY-
537 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOPKINS COUNTY IN
NORTHWEST KENTUCKY UNTIL 615 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF EARLINGTON...OR 5 MILES WEST
OF MADISONVILLE...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  NEBO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 8, 5:43 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
543 PM CDT SUN JUL 8 2012

KYZ017-082330-
CHRISTIAN KY-
543 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY IN
SOUTH CENTRAL KENTUCKY UNTIL 630 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOPKINSVILLE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HOPKINSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Special weather statement, Jul 8, 5:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT SUN JUL 8 2012

ILZ088-092-093-082330-
ALEXANDER IL-PULASKI IL-UNION IL-
558 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALEXANDER...SOUTHERN
UNION AND NORTHWESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS UNTIL
630 PM CDT...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DONGOLA...OR 10 MILES SOUTH
OF JONESBORO...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  ULLIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:15 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley30 min
Jul 8, 3:37 PM CDTSevere Thunderstorm WarningPAHWayne23 min
Jul 8, 3:58 PM CDTSevere Thunderstorm WarningPAHRipley13 min
Jul 8, 6:23 PM CDTAreal Flood AdvisoryPAHButler, Stoddard112 min
Jul 8, 6:44 PM CDTSevere Thunderstorm WarningPAHStoddard31 min
Jul 8, 6:58 PM CDTSevere Thunderstorm WarningPAHScott32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.